Hey guys, I'm new here. I'm on my 7th day of Zoloft (50mg) and I guess I'm just a bit concerned about some of the side effects I'm experiencing. I had really bad nausea the first few days and couldn't eat. But this week I've had two full nights where I haven't gotten a minute of sleep and last night every time I was about to doze off I felt this jolt in my head. It was like a flash of light and it was really jarring and it terrified me! It happened twice so I spent the night then in a panic. It's my first time being on anti-depressants so to be honest I wasn't really sure what to expect but the doctor I went to never mentioned any of this to me and he said we may have to go up to 100mg in a few weeks and I'm afraid now that that'll make it all worse... any advice appreciated. My head actually hurts now today because it felt like ana actual shock in my brain. I'm trying to act normal in work but it's hard to do much when I'm completely exhausted. And it's making me even more anxious!!! Have any of you guys experienced anything like this?
Hi, robyn! I'm sorry the side effects are hitting you so hard but, yes, they are *normal* or at least to be expected in a small number of people. Decreased appetite, nausea, sleeplessness, *brain zaps*, increased anxiety, headaches, have all been reportedly fairly commonly and are listed on the product insert that you receive along with your medication. The good news is they rarely last more than a few days to a week or two and can usually be controlled with OTC remedies, but DO talk to your doctor or pharmacist first.
When you talk to your doctor tomorrow ask about possibly reducing your dose to 25mg for a few days so that your body has more time to adjust to the drug. That way gradual increases to effect will avoid any further side effects.
One last thing: antidepressant/anxiolytics do not work too quickly. It may take as long as 4-6 weeks to feel the full beneficial effects, but if you're patient it'll be well worth the wait.
Best regards, Wildcat
You got good advice from Wildcat, I have had bad side effects from the med I am on and came here and found that I was not the only one. Have an appointment with a neurologist, not a psychiatrist, to discuss this. Your results may vary but my psych doc told me he could not handle treating this. Getting a new P Doc.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Jan 2017 • 3 answers
Updated 12 Apr 2018 • 1 answer
Updated 30 Aug 2018 • 2 answers
Updated 18 days ago • 2 answers
Updated 10 Dec 2018 • 1 answer